MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR
Model Number F5 CORPUS VS
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Multiple Fractures (4519)
Date of Event 01/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Received report claiming as the end-user was placed into a stand position, the chest support nor pelvic positioning belt where installed.The knee block was in place and when end-user reached an upright position, they fell forward hanging over the front of the chair.This event resulted in a serious injury requiring medical intervention.
 
Additional Manufacturer Narrative
Witness accounts claim the end-user's caregiver forgot to install the chest bar and pelvic positioning belt while the end-user was seated in the device, but they did install the knee block assembly.Reports indicate the caregiver left the room, and in their absence the end-user reportedly initiated a stand function without the protective components in place.When reaching a stood position, the end-user lost positioning in the seating and fell forward.Reports indicate when this occurred, the end-user sustained bi-lateral fractures to their tibias.No claims or allegations were made that the device malfunctioned or deviated in any way to have contributed to this event.Reports indicate the caregiver was new and was unfamiliar with the standing wheelchair and the protocols for safe operation.The permobil representative advised the family and end-user to not attempt any standing protocals without first receiving medical clearance, and recommended when they are medically cleared they should go back to the wheelchair clinic to ensure no adjustments/modifications need to be made.The dhr was reviewed and the device was found to have met specification prior to distribution.

Brand Name
PERMOBIL F5 CORPUS VS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key14163505
Report Number1221084-2022-00008
Device Sequence Number5795960
Product Code IPL
UDI-Device Identifier17330818001006
UDI-Public17330818001006
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K191874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5 CORPUS VS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Initial Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose